Alert archive / New Jersey / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS New York, NY
NWS New York, NY issued this flash flood watch at May 20, 2011, 4:18 AM EDT for 5 counties in New Jersey. It took effect at May 20, 2011, 12:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 4:18 AM EDT (08:18 UTC)
- In effect from
- May 20, 2011, 12:00 PM EDT
- Expired
- May 20, 2011, 3:33 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
- Flood severity
- None
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ
The radar
The Philadelphia radar (KDIX), 100 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
197 WGUS61 KOKX 200818 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 418 AM EDT FRI MAY 20 2011 ...FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING... NJZ002-004-006-103>108-201630- /O.NEW.KOKX.FF.A.0002.110520T1600Z-110521T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION- 418 AM EDT FRI MAY 20 2011 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST NEW JERSEY... INCLUDING THE FOLLOWING AREAS...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND WESTERN UNION. * FROM NOON EDT TODAY THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH LOW PRESSURE SLOWLY MOVING THROUGH THE REGION COULD BRING LOCALLY HEAVY RAINFALL AMOUNTS. ALTHOUGH RAINFALL AMOUNTS ACROSS THE AREA ARE EXPECTED TO AVERAGE UNDER ONE INCH THROUGH THIS EVENING...SHOWERS AND STORMS ARE EXPECTED TO MOVE RELATIVELY SLOWLY AND COULD PRODUCE OVER AN INCH OF RAINFALL IN AN HOUR OR TWO. THIS...COMBINED WITH A SATURATED GROUND FROM RECENT RAINFALL MAY LEAD TO FLASH FLOODING OF URBAN AND POOR DRAINAGE AREAS AS WELL AS FLOODING OF SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
697 WGUS61 KOKX 201933 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 333 PM EDT FRI MAY 20 2011 NJZ002-004-006-103>108-202045- /O.CAN.KOKX.FF.A.0002.000000T0000Z-110521T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION- 333 PM EDT FRI MAY 20 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST NEW JERSEY HAS BEEN CANCELLED. A FEW SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THIS EVENING. HOWEVER...EXPECTED RAINFALL AMOUNTS SHOULD NOT BE ENOUGH TO PRODUCE ANY ADDITIONAL FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at May 20, 3:59 AM EDT, 19 minutes earlier.
Area forecast discussion, May 20, 3:59 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EDT FRI MAY 20 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE AREA WILL SPIN SLOWLY OFFSHORE ON
SATURDAY. WEAK HIGH PRESSURE WILL MOVE EAST ACROSS THE AREA SATURDAY
NIGHT THROUGH EARLY SUNDAY. A SERIES OF COLD FRONTS WILL THEN MOVE
EAST ACROSS THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH PLENTY OF LOW LEVEL MOISTURE AROUND COURTESY OF THE RAINFALL
WE'VE HAD THIS WEEK AND LIGHT WINDS DUE TO A LOW PRESSURE CENTER
DRIFTING OVER US...DENSE FOG SHOULD CONTINUE INTO THE FIRST HALF OF
THE MORNING OVER THE EASTERN ZONES. ALTHOUGH THE VISIBILITY IN A FEW
SPOTS HAS IMPROVED FROM EARLIER...NOT CONFIDENT ENOUGH TO START
REMOVING PORTIONS OF THE DENSE FOG ADVISORY AT THIS TIME WITH LIGHT
TO CALM WINDS PREVAILING EARLY ON. THE CURRENT ADVISORY MIGHT EVEN
NEED TO BE EXTENDED IN TIME.
RECENT RAINFALL HAS BEEN SPIRALING AROUND THE UPPER LOW OVER EASTERN
PA. MODELS IN GENERAL POINTING TO HIGHER POPS OVER THE WESTERN
ZONES. THERE SHOULD BE ENOUGH ELEVATED INSTABILITY FOR A CHANCE OF
THUNDERSTORMS ACROSS THE ENTIRE AREA. RECENT LAPS OBSERVATIONS AND
FORECAST MID LEVEL LAPSE RATES SUGGEST A CHANCE OF STRONG
STORMS...ESPECIALLY RIGHT IN THE VICINITY AND TO THE EAST OF THE
UPPER LOW MOVING THROUGH. RADAR TRENDS HAVE GENERALLY SUPPORTED
THIS. WITH RELATIVELY LIGHT WINDS THROUGH THE MID LEVELS...WIND
SHEAR SHOULD BE RELATIVELY LOW...AND ANY THUNDERSTORMS THAT DEVELOP
WILL HAVE THE MAIN THREAT OF HEAVY DOWNPOURS WITH AT LEAST LOCALIZED
MINOR FLOODING POTENTIAL DUE TO SLOW AND POTENTIALLY TRAINING
MOTION OF THE STORMS. A STRONG GUST OR TWO WITH THE ONSET OF
STRONGER STORMS CERTAINLY NOT OUT OF THE QUESTION...AND WITH
FORECAST WET BULB ZERO HEIGHTS...AT LEAST SMALL HAIL IS A THREAT TOO.
AFTER COLLABORATION WITH PHI...WILL ISSUE A FLASH FLOOD WATCH FOR
THE AFTERNOON INTO EARLY EVENING ACROSS THE NJ ZONES DUE TO THE
PLENTIFUL RECENT RAINFALL AND FLASH FLOOD GUIDANCE VALUES STANDING
A DECENT CHANCE TO BE REACHED IN ANY SLOW-MOVING CONVECTIVE CELLS.
SEE THE HYDROLOGY SECTION FOR MORE DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
THE UPPER LOW WILL CONTINUE TO DRIFT EAST TONIGHT AND WILL PROBABLY
BE EAST OF THE CWA BY 12Z SATURDAY. POPS LOWERING THROUGH THE NIGHT.
ON SATURDAY...MODELS SHOWING A WEAK SURFACE TROUGH MOVING INTO THE
REGION DURING THE AFTERNOON HOURS ALONG WITH THE POTENTIAL OF A WEAK
SHORTWAVE MOVING IN AS WELL. THE DAY SHOULD BE DRY FOR THE MOST
PART...BUT THERE IS SOME AGREEMENT AMONG THE MODELS THAT THERE
ARE SPOTS NORTH OF THE CITY STAND AT LEAST LOW CHANCES OF A SHOWER
OR THUNDERSTORM. A BLEND OF MAV/NAM MOS GUIDANCE LOOKED GOOD FOR
HIGHS...BUT TWEAKED COASTAL SECTIONS OF SE CT AND EASTERN LONG
ISLAND DOWNWARD A LITTLE AS A WEAK FLOW IN THE BOUNDARY LAYER
PROBABLY LEADS TO SEA BREEZE DEVELOPMENT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
CUTOFF LOW EAST OF THE AREA CONTINUES TO DEPART SAT NIGHT.
MEANWHILE...SURFACE FRONTAL BOUNDARY APPROACHES FROM THE WEST. WITH
LOSS OF DIURNAL HEATING IN THE EVENING...THE CONVECTIVE THREAT WILL
DIMINISH...AND ANY SHOWERS/TSTMS WILL TAPER OFF IN THE EVENING.
RIDGING ALOFT WILL BUILD INTO THE REGION ON SUN...AND SEVERAL
SHORTWAVES WILL APPROACH FROM THE WEST AND MOVE INTO WESTERN
PORTIONS OF THE FORECAST AREA. WILL CARRY LIGHT CHANCE TO LOW-CHANCE
POPS FOR THOSE AREAS.
WARM FRONT THEN APPROACHES SUN NIGHT...AND MOVES THROUGH THE REGION
ON MON. MEANWHILE...UPPER RIDGE WILL FLATTEN OUT ON SUN...AND UPPER
FLOW BECOMES MORE SUN NIGHT...THEN UPPER TROUGH APPROACHES FROM THE
WEST ON MON.
IN GENERAL...STRONG SOUTH TO SOUTHWEST FLOW SETS UP AS SFC HIGH PRES
MOVES OFFSHORE AND BECOMES SOMEWHAT OF A BERMUDA HIGH FOR THE
UPCOMING WEEK. TEMPS WILL WARM TO 5-10 DEGREES ABOVE NORMAL AND WILL
TOP OFF IN THE UPPER 70S TO LOWER 80S FOR MUCH TUE AND WED.
WITH SW FLOW AND WARMER AIR FLOWING OVER RELATIVELY COOLER OCEAN
WATERS...WILL HAVE TO WATCH FOR POTENTIAL FOR STRATUS AT NIGHT AND
IN THE MORNING FOR COASTAL AREAS.
COLD FRONT THEN APPROACHES ON WED...AND MOVES THROUGH ON THU. AFTER
THE FRONT...TEMPS DROP INTO THE LOW TO MID 70S...BUT WILL STILL BE A
FEW DEGREES ABOVE NORMAL.
ALTHOUGH SFC HIGH PRES REMAINS OFFSHORE FOR THE START OF THE WEEK...
UPPER TROUGH WILL BEGIN TO DIG INTO THE NORTHEAST. SEVERAL
SHORTWAVES WILL ALSO TRACK ACROSS THE REGION DURING THIS TIME. AS
SUCH...WILL CARRY CHANCE POPS FOR SHOWERS/TSTMS. RAIN IS NOT
EXPECTED ALL THE TIME...BUT CAN GENERALLY EXPECT DIURNAL CONVECTION
TO IMPACT THE REGION FROM TIME TO TIME. BEST CHANCES POSSIBLE THU AS
COLD FRONT SLIDES THROUGH THE REGION.
LOW PRES APPROACHING FROM THE WEST LATE IN THE WEEK COULD KEEP
ANOTHER CHANCE OF SHOWERS/TSTMS ON FRI.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
LOW PRESSURE OVER NEW JERSEY AND SOUTHEAST NEW YORK WILL REMAIN
IN THE VICINITY THROUGH TODAY. A FRONTAL BOUNDARY EXTENDING FROM THIS
AREA OF LOW PRESSURE WILL REMAIN OVER OR NEAR THE AREA THROUGH THE
PERIOD.
MAIN CONCERN IN THE TAFS WILL BE AREAS OF FOG THIS MORNING. IFR AND
LOWER CONDITIONS CURRENTLY BEING OBSERVED ACROSS LONG ISLAND AND
SOUTHERN CT SHOULD EXPAND WESTWARD OVERNIGHT. TIMING AT NYC
REMAINS UNCERTAIN AND COULD BE OFF BY A FEW HOURS.
MODEL GUIDANCE REMAINS IN DISAGREEMENT...BUT HAVE LOW TO MODERATE
CONFIDENCE IN FORECAST. HAVE GONE MORE PESSIMISTIC WITH FORECAST
AT KISP/KBDR/KGON/KHPN. MAY NOT BE PESSIMISTIC ENOUGH AT WESTERN
TERMINALS...ESPECIALLY WITH LIGHT WINDS AND LINGERING SFC MOISTURE
FROM SHRA. MAY ALSO BE TOO QUICK IMPROVING CIGS FRI MORNING.
SHRA/TSTMS OVER THE DELMARVA WILL NEED TO BE MONITORED OVERNIGHT
AS THEY TURN NRLY. OTHERWISE...EXPECT ACTIVITY TO QUIET DOWN UNTIL
FRI AFTN WHEN SCT SHRA/TSTMS MAY IMPACT THE TERMINALS ONCE AGAIN.
HAVE INCLUDED CB APPENDAGE AT ALL TERMINALS AFT 17Z.
LIGHT WINDS AND IMPROVING CIGS EXPECTED TONIGHT.
OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
FRI NIGHT...SUB-VFR POSSIBLE.
SAT...SUB-VFR POSSIBLE IN AFTERNOON CONVECTION...OTHERWISE VFR.
SAT NIGHT...VFR.
SUN-TUE ...SUB-VFR POSSIBLE.
&&
.MARINE...
SEAS ON THE OCEAN HAVE BEEN BELOW 5 FT FOR SEVERAL HOURS NOW...AND
WITH NO REASON TO BELIEVE THAT THEY'LL BUILD BACK OVER 5 FT DUE TO
WINDS OR A SWELL...HAVE DECIDED TO DROP THE SMALL CRAFT ADVISORY.
WITH A WEAK WIND FLOW...RELATIVELY TRANQUIL CONDITIONS SHOULD
PREVAIL THROUGH THE WEEKEND.
WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA FOR MUCH OF THE
EARLY WEEK PERIOD. BY WED...DEEP S-SW FLOW COULD PUSH SEAS UP TO
5 FT ON THE OCEAN...AND SCA MAY BE NEEDED LATE IN THE WEEK.
&&
.HYDROLOGY...
ADDITIONAL HEAVY RAIN IS POSSIBLE WITH LINES OF SHOWERS AND TSTMS
BOTH THIS AFTERNOON AND EVENING. WITH WET ANTECEDENT CONDITIONS IN
PLACE...ADDITIONAL URBAN...SMALL STREAM AND RIVER FLOODING IS
POSSIBLE...MAINLY ACROSS NE NJ. RAINFALL AMOUNTS WILL VARY DUE TO
THE SLOW/SPIRALING AND CONVECTIVE NATURE OF THE STORMS IN
ASSOCIATION WITH LOW PRESSURE MOVING THROUGH...BUT AVERAGE AMOUNTS
ARE FORECAST TO BE AROUND A HALF INCH ACROSS WESTERN ZONES...WITH
LOWER AMOUNTS EAST. LOCALIZED AMOUNTS OF OVER AN INCH WILL BE
POSSIBLE UNDER SOME BANDS OF CONVECTIVE CELLS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR CTZ005>012.
NY...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NYZ078>081-
177-179.
NJ...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THIS EVENING FOR
NJZ002-004-006-103>108.
MARINE...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ330-335-
340-345-350-353-355.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...MPS
AVIATION...BC
MARINE...JC/MPS
HYDROLOGY...JCHazardous weather outlook, May 19, 11:15 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1115 PM EDT THU MAY 19 2011 CTZ005>012-NYZ078>081-177-179-201000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 1115 PM EDT THU MAY 19 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-NYZ067>075-176-178-201000- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 1115 PM EDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-350-353-355-201000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1115 PM EDT THU MAY 19 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-201000- NEW YORK HARBOR- 1115 PM EDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 19, 10:35 PM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1035 PM EDT THU MAY 19 2011 CTZ010>012-NYZ078>081-200700- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1035 PM EDT THU MAY 19 2011 WIDESPREAD FOG HAS DEVELOPED ACROSS THE REGION. VISIBILITIES GENERALLY RANGE FROM 1/2 TO 1 MILE. LOCALLY DENSE FOG IS POSSIBLE...WITH VISIBILITIES 1/4 MILE OR LESS...AS WINDS REMAIN LIGHT AND VARIABLE. TRAVELERS ARE ADVISED TO USE CAUTION AND BE PREPARED FOR LOWERED VISIBILITIES. SLOW DOWN AND ALLOW EXTRA DISTANCE BETWEEN VEHICLES. USE LOW BEAMS IN THE FOG.
Nearby
Flash Flood Watches in New Jersey, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.